Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Tingling sensation in ankle. Do I have diabetic neuropathy?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 869 Questions
Thank you. You recently answered my questions about Lipitor with great success though I still have some problems. My NEW question however relates to diabetes. I have type 2 and it is reasonably controlled. However I have in the past few weeks noted that my gait is broad based, balance is insecure and at night in bed the soles of my feet up to my ankles start to tingle. Do I have signs of diabetic neuropathy and does that mean I will have renal and eye disorders? Anxious about your answer. Herb, M.P.
Posted Mon, 26 Aug 2013 in Diabetes
Answered by Dr. Pratap VGM 14 days later
Usually flat foot will be associated with neuropathy if the duration of diabetes is more than 5 years.

It causes pain in the foot and it increases on walking and prolonged standing. This condition may or may not be associated with renal problems, as it is associated with neuropathy the chances of development of renal problems is more. For that, you need to be evaluated further.

You need to do certain tests for screening of microvascular complications after consulting your treating doctor.

Feel free to ask Questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor